My 7 yo son starting taking intuniv for adhd about a month ago and he is experiencing weird sleep issues. He is waking up about an hour after going to sleep and is extremely agitated and crying, although he is not awake and doesn't remember the episodes in the am. He also wakes up several additional times of the night and has trouble going back to sleep. He is awake at these times and does remember these in the am. Is anyone else experiencing issues like this? He is on the 2 mg dose but we had the same issues on the 1 mg dose.
26 Jul 2010
What your son is experiencing is not listed as side effects.
On the contrary , sedation, drowsiness are listed.-
The best thing you can do is contact his doctor ASAP
Report side effects to FDA at 1-800-FDA-1088.
US National Poison Hotline at 1-800-222-1222
Go to this link please
I wish you the very best to you and your prince.
26 Jul 2010
It doesnt sound like the intuniv is doing to well for him mommy. You probably dont want to try the stimulant meds but my son is on adderall he has been on it since 8 yrs. old and he is doing really great! he also takes clonodine for sleep and that does really well for him he is out like a light maybe you can suggest this to his doctor. If you do decide to put him on a stimulant like adderall or vyvanse,ridlin or concerta just be cautious that he will get stomache pain but it will pass after about 2 weeks. Good luck mommy i know you will do whats right for your little one:)
27 Aug 2010
I am experiencing the exact same situation with my 8 year old son. We have had 3 episodes over the last few weeks that have been pretty scary. In addition to waking up in the night very agitated and crying, my son also gets up and walks around. He appears to be in pain, but it's like he can't respond to us to tell us what is wrong. After about 5-10 minutes, he will eventually kindof snap out of it and be back to normal. He generally doesn't remember these episodes either. He has been on Intuniv for about 3 months, and we never experienced anything like this prior to this medicine. On a positive note, the Intuniv has been working better than any other medication we have tried (during the day)!! Have you gotten advice yet from your doctor concerning these nighttime episodes? I am calling our doctor today because our middle of the night experience last night was pretty scary! Hope your son is doing well ... would love to hear what you found out!
30 Dec 2010
My MD has me on 2 mg, and I experience sleep cycle irregularities too (worth noting -- I'm 43, and not in the primary age bracket for Intuniv).
Like clockwork, I awaken 90 minutes after going to bed, after which I may wake up 3-4 more times during the night.
My sleep issues preceded Intuniv, so I haven't attributed the med as the root cause. Just days ago, I completed a sleep study to rule out sleep disorders. I'll let you know what I learn, in particular the specialist's feedback on Intuniv.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - Just started on Adderrall xr for my ADD (20mgs per
... day) 2 days ago, the first night I went to sleep fine (not surprising seeing I take 50mgs of Serequil(sp) and 40mgs of Prozac at bedtime), last ...
4 answers • 30 Jan 2011
My twelve year old son was on Intuniv for the last two months and he gained five pounds. He is not heavy, but not thin either. He has Tourettes, OCD, ...
1 answer • 24 Mar 2011
My son is 6 and has been on Vyvanse for a year now. He just started Intuniv 1mg a week ago. Ever since he has been unable to go to sleep until 10 or ...
3 answers • 31 Jan 2012
... sleep (which I think is the majority of them) tried this... 3 mg Melatonin at 9pm, 1 tab of kids benydryl at 10pm... well I did it last night and ...
4 answers • 16 Mar 2013
Attention Deficit Hyperactivity Disorder (ADHD) - I am currently on Vyvanse 60 Mg Cap for Adult ADHD
... without hyperactivity. I have been on Adderall in the past. My other medications include Fluoxetine for depression and Etodolac for arthritis. My ...
5 answers • 3 Mar 2015